Nebraska, 2004Flood in Nebraska, June 13 to 17, 2004
June 13 to 17, 2004 · NWS OAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 3:45 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 3:45 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004
.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU. THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER. EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.
TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA. NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.
AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW. LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
POLLACK
Hazardous weather outlook, Jun 13, 6:25 PM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT SUN JUN 13 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
725 PM CDT SUN JUN 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND MONDAY
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY
ACROSS PARTS OF SOUTHEAST NEBRASKA.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY
SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT.
THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN.
THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD
BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS
WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE
TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY
BE NEEDED ON MONDAY.
MILLER
In the hours before
Local storm report, Jun 13, 4:35 PM CST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
535 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO 2 W ALVO 40.87N 96.42W
06/13/2004 CASS NE EMERGENCY MNGR
MULTIPLE VORTEX TORNADO.
&&
JBLocal storm report, Jun 13, 5:06 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
606 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO 3 SW GREENWOOD 40.93N 96.48W
06/13/2004 LANCASTER NE TRAINED SPOTTER
RAIN WRAPPED TORNADO ON THE GROUND.
0525 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE EMERGENCY MNGR
3 SEPERATE TORNADO TOUCH DOWNS BETWEN 112TH AND 98TH
STREETS, BETWEEN ALVO RD AND BLUFF RD.4SW OF WAVERLY TO 3
SW OF WAVERLY.
0525 PM TORNADO 1 E WAVERLY 40.91N 96.51W
06/13/2004 LANCASTER NE EMERGENCY MNGR
TORNADO ON THE GROUND ALONG BLUFF RD SW OF WAVERLY ABOUT
4 MILES.
0527 PM TORNADO 2 SW ASHLAND 41.02N 96.40W
06/13/2004 SAUNDERS NE TRAINED SPOTTER
0542 PM FUNNEL CLOUD 2 W ELMWOOD 40.84N 96.33W
06/13/2004 CASS NE TRAINED SPOTTER
FUNNEL AT LEAST 3/4 OF THE WAY TO THE GROUND.
&&
JBLocal storm report, Jun 13, 5:47 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
647 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 WNW AVOCA 40.83N 96.22W
06/13/2004 0.88 INCH CASS NE PUBLIC
0600 PM TSTM WND GST 6 WNW AVOCA 40.83N 96.22W
06/13/2004 60 MPH CASS NE PUBLIC
CROP DAMAGE
&&
JBSpecial weather statement, Jun 13, 6:00 PM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
700 PM CDT SUN JUN 13 2004
IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078-
088>093-140100-
BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-
JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SEWARD-SHELBY IA-WASHINGTON-
INCLUDING THE CITIES OF...AUBURN...BEATRICE...BELLEVUE...BLAIR...
CLARINDA...COUNCIL BLUFFS...CRETE...FAIRBURY...FALLS CITY...
FREMONT...HARLAN...LINCOLN...NEBRASKA CITY...OMAHA...RED OAK...
SEWARD...SIDNEY
700 PM CDT SUN JUN 13 2004
SEVERE THUNDERSTORM WATCH 461 HAS BEEN CANCELLED IN
EASTERN NEBRASKA AND ALSO THE FOLLOWING COUNTIES OF
SOUTHWEST IOWA...HARRISON...SHELBY...POTTAWATTAMIE...
MILLS...MONTGOMERY...FREMONT...AND PAGE. THUNDERSTORMS HAVE
WEAKENED...AND SEVERE WEATHER IS NO LONGER EXPECTED.
POLLACK
Local storm report, Jun 13, 6:17 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
717 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 SE GREENWOOD 40.94N 96.42W
06/13/2004 1.75 INCH CASS NE PUBLIC
&&
JBLocal storm report, Jun 13, 6:23 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE OMAHA NE
723 PM CDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 4 NNE DAVID CITY 41.31N 97.10W
06/13/2004 2.00 INCH BUTLER NE PUBLIC
0408 PM FUNNEL CLOUD BRUNO 41.28N 96.96W
06/13/2004 BUTLER NE EMERGENCY MNGR
THREE FUNNEL CLOUDS REPORTED.
0411 PM HAIL 1 N DAVID CITY 41.27N 97.13W
06/13/2004 0.75 INCH BUTLER NE EMERGENCY MNGR
0420 PM TSTM WND GST 2 E BRAINARD 41.18N 96.96W
06/13/2004 80 MPH BUTLER NE EMERGENCY MNGR
BUILDINGS AND TREES DOWN.
0425 PM HAIL 4 SW WESTON 41.15N 96.80W
06/13/2004 1.75 INCH SAUNDERS NE EMERGENCY MNGR
0425 PM HAIL 9 N VALPARAISO 41.21N 96.83W
06/13/2004 1.00 INCH SAUNDERS NE LAW ENFORCEMENT
0430 PM TSTM WND GST 3 E DAVID CITY 41.25N 97.07W
06/13/2004 60 MPH BUTLER NE FIRE DEPT/RESCUE
0455 PM HAIL CERESCO 41.06N 96.65W
06/13/2004 1.00 INCH SAUNDERS NE TRAINED SPOTTER
0502 PM HAIL DAVEY 40.98N 96.67W
06/13/2004 1.50 INCH LANCASTER NE AMATEUR RADIO
0508 PM TORNADO 2 NNE WAVERLY 40.94N 96.52W
06/13/2004 LANCASTER NE AMATEUR RADIO
TWO NORTH NORTHEAST OF WAVERLY ON THE GROUND, AND THEN UP
INTO THE CLOUDS.
0509 PM TORNADO 2 W RAYMOND 40.96N 96.82W
06/13/2004 LANCASTER NE TRAINED SPOTTER
POWER LINES DOWN EAST OF 70TH STREET AND RAYMOND ROAD
INTERSECTIONS. TREES DOWN ALSO AT SAME LOCATION.
0514 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE AMATEUR RADIO
0517 PM TORNADO 3 SW GREENWOOD 40.93N 96.48W
06/13/2004 LANCASTER NE TRAINED SPOTTER
RAIN WRAPPED TORNADO ON THE GROUND.
0523 PM HAIL WAVERLY 40.91N 96.53W
06/13/2004 0.75 INCH LANCASTER NE LAW ENFORCEMENT
0525 PM TORNADO 4 SW WAVERLY 40.87N 96.58W
06/13/2004 LANCASTER NE EMERGENCY MNGR
3 SEPERATE TORNADO TOUCH DOWNS BETWEN 112TH AND 98TH
STREETS, BETWEEN ALVO RD AND BLUFF RD.4SW OF WAVERLY TO 3
SW OF WAVERLY.
0525 PM HAIL 2 SE GREENWOOD 40.94N 96.42W
06/13/2004 1.75 INCH CASS NE PUBLIC
0525 PM TORNADO 1 E WAVERLY 40.91N 96.51W
06/13/2004 LANCASTER NE EMERGENCY MNGR
TORNADO ON THE GROUND ALONG BLUFF RD SW OF WAVERLY ABOUT
4 MILES.
0527 PM TORNADO 2 SW ASHLAND 41.02N 96.40W
06/13/2004 SAUNDERS NE TRAINED SPOTTER
0530 PM TORNADO 2 W ALVO 40.87N 96.42W
06/13/2004 CASS NE EMERGENCY MNGR
MULTIPLE VORTEX TORNADO.
0542 PM FUNNEL CLOUD 2 W ELMWOOD 40.84N 96.33W
06/13/2004 CASS NE TRAINED SPOTTER
FUNNEL AT LEAST 3/4 OF THE WAY TO THE GROUND.
0600 PM HAIL 6 WNW AVOCA 40.83N 96.22W
06/13/2004 0.88 INCH CASS NE PUBLIC
0600 PM TSTM WND GST 6 WNW AVOCA 40.83N 96.22W
06/13/2004 60 MPH CASS NE PUBLIC
CROP DAMAGE
&&
JBFlood, Saline
- When
- June 13, 9:17 PM CST to June 17, 3:32 PM CST
- Where
- Saline forecast zone
- Property damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Heavy rainfall over the Turkey Creek basin caused the creek to flood for several days. The flooding closed 16 to 18 miles of county roads in Saline county, and caused at least 100 thousand dollars in road damage. Turkey Creek near Wilber crested at 15.6 feet at 1pm on the 14th, flood stage is 11 feet. The creek at Wilber was above flood stage from late evening on the 13th through mid afternoon on the 17th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Ohio, June 13 to 14, 2004$1.1 million · 3 events
- Tornadoes and Hail in Michigan, June 13, 2004$172,000 · F1 · 6 events
- Tornado and Flash Flooding in Ohio, June 13, 2004$115,000 · F1 · 11 events
- Tornado and Flooding in Ohio, June 13, 20041 injured · $44,000 · F1 · 21 events
- Hail and Lightning Strikes in Georgia, June 13, 20041 injured · $250,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, June 13, 2004$146,000 · 1 in hail · 19 events
- Flash Flood and Hail in Tennessee, June 13, 2004$138,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Michigan, June 13, 2004$35,000 · F1 · 18 events
- Tornado and Hail in Michigan, June 13, 2004$97,000 · F0 · 4 events
- Damaging Wind in Kentucky, June 13, 2004$100,000 · 65 kt wind · 1 event
- Lightning Strike in Louisiana, June 13, 2004$75,000 · 1 event
- Lightning Strike in Alabama, June 13, 20043 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405587.